Randi M. Dicker, BS; Nicholas James, MD; Burke A. Cunha, MD
The eosinophilia-myalgia syndrome, the recently described disorder (1, 2) associated with the use of L-tryptophan, may present with neuritis, among other features. A history of L-tryptophan use should be sought in patients presenting with symptoms of this disorder, particularly those with anxiety, depression, or insomnia. We report the case of a patient in which the neuritis was a prominent aspect of the syndrome.
A 48-year-old woman sought medical attention because of increasingly severe muscle aches. Six weeks before she was hospitalized, the patient had upper-back aches and soreness. The pain worsened, progressing to her shoulders, upper arms, thighs,
Randi M. Dicker, Nicholas James, Burke A. Cunha. The Eosinophilia-Myalgia Syndrome with Neuritis Associated with L-Tryptophan Use. Ann Intern Med. 1990;112:957–958. doi: 10.7326/0003-4819-112-12-957
Download citation file:
Published: Ann Intern Med. 1990;112(12):957-958.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use